Alert archive / Texas / Coastal Flood Statements in 2018
Coastal Flood Statement 8, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Oct 25, 2018, 8:20 AM CDT for Kenedy County, Texas. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2018, 8:20 AM CDT (13:20 UTC)
- Expired
- Oct 26, 2018, 1:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WHUS44 KBRO 251320 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 820 AM CDT Thu Oct 25 2018 ...Beach run-up will increase through the day... .Though wave heights offshore are decreasing, tides are still running higher than astronomical by about a foot. A late afternoon astronomical tide near two feet at Brazos Santiago/South Padre Island, plus an additional swell of about one foot will push the combined tide height to nearly three feet. This will result in water running up on the beaches to near the dunes from late this afternoon through early this evening. TXZ256-257-351-260000- /O.NEW.KBRO.CF.S.0008.181025T1320Z-181026T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 820 AM CDT Thu Oct 25 2018 ...Higher beach run-up this afternoon... * COASTAL FLOODING...Morning beach cam observations show water running part way up the beaches of South Padre Island. Further run-up will occur through the day as the tide flows toward high this afternoon. The greatest potential for minor coastal flooding will occur around the time of high tide at 545 PM. * TIMING...High tide at 545 PM. * IMPACTS...Moderate risk of rip currents, rough surf, and water running up on the beaches, possibly reaching some of the dunes. $$
1 follow-up statement
368 WHUS44 KBRO 252156 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 456 PM CDT Thu Oct 25 2018 ...Beach run-up will increase through the evening... .Though wave heights offshore are decreasing, tides are still running higher than astronomical by about a foot. A late afternoon astronomical tide near two feet at Brazos Santiago/South Padre Island, plus an additional swell of about one foot will push the combined tide height to nearly three feet. This will result in water running up on the beaches to near the dunes through this evening. TXZ256-257-351-260600- /O.EXT.KBRO.CF.S.0008.000000T0000Z-181026T0600Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 456 PM CDT Thu Oct 25 2018 ...Beach Run-up This Evening... * COASTAL FLOODING...Morning beach cam observations show water running part way up the beaches of South Padre Island. Further run-up will occur through the afternoon as the tide flows toward high this evening. * TIMING...High tide at 545 PM. * IMPACTS...Moderate risk of rip currents, rough surf, and water running up on the beaches, possibly reaching some of the dunes. $$ Frye
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Oct 25, 6:39 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 25, 6:39 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 639 AM CDT Thu Oct 25 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Improving aviation conditions are expected during the next 24 hours as drier air filters into the region and causes a thinning and rising of the cloud deck. Surface winds will veer as high pressure becomes more dominant. The worst conditions are expected early this morning with improvement anticipated to begin around mid-morning. && .PREV DISCUSSION... /issued 403 AM CDT Thu Oct 25 2018/ SHORT TERM (Now through Friday): A welcome change to the weather for the first time in several days...maybe. Although surface low pressure over the northwest Gulf of Mexico will move away and be replaced by high pressure over Texas and the western Gulf of Mexico, the 500 mb flow over Deep South Texas and the Rio Grande Valley will remain out of the west-southwest, with a mid-level trough moving into the Texas Big Bend at the end of the forecast period. This pattern will produce generally overcast skies through a majority of the period, with the best opportunity for some peeks of sunshine this afternoon. Also, the aforementioned trough will serve to bring isolated showers to the BRO CWFA on Friday. With significant cloud cover likely, the slight chance of precipitation tomorrow, and a veering onshore flow that will not be from the south or southeast, below normal temperatures are anticipated. LONG TERM (Friday Night through Wednesday): A slight chance of rain lingers across the CWA Friday evening as a weak 500 mb short wave trough moves overhead. Rain chances end Friday night as this upper level feature moves east of the region and drier air quickly filters into the area. Otherwise, Rain-free conditions are expected to prevail across deep south Texas through the forecast period due to subsidence aloft. Abundant sunshine and warmer temperatures will allow temperatures to climb well into the 80s each day. Above normal high and low temperatures are expected through mid week. MARINE (Now through Friday): Buoy 42020 reported west winds around 14 knots gusting to around 18 knots with seas slightly under 4 feet with a period of 8 seconds at 250 CDT/750 UTC. Light to moderate winds and low to moderate seas are expected for the Lower Texas coastal waters during the period as low pressure over the northwest Gulf of Mexico continues to move away and is replaced by high pressure over the western Gulf of Mexico. Small Craft Exercise Caution and Small Craft Advisory are not likely to be needed. Friday Night through Monday Night: Favorable marine conditions will continue through the weekend into early next week as high pressure develops across the western Gulf of Mexico. Light to moderate winds and low to moderate seas will prevail through the period. && .BRO WATCHES/WARNINGS/ADVISORIES...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Oct 25, 4:30 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 430 AM CDT Thu Oct 25 2018 TXZ248>257-351-353-261200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 430 AM CDT Thu Oct 25 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible at the local beaches Friday and Saturday, and again Tuesday and Wednesday, due to swell or strong winds and building seas. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-261200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 430 AM CDT Thu Oct 25 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Small Craft Advisory may be needed for portions or all of the Lower Texas coastal waters Tuesday and Wednesday due to increasing winds and building seas. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
Nearby
Coastal Flood Statements in Texas, 2018Every coastal flood statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.